Schizophrenia.com

Feeling terrified


#1

I just tried to go to bed, but as soon as I rolled over I felt someone grab my arm. I tried to shake it off as just a tactile, but then it happened again and now I’m terrified.

I’m scared to go back to bed.

I’m cuddled up on the couch with my teddy bear and the lights on because I’m too scared to do anything else.

I don’t know how to get over this or why is happening.

I just got my shot 2 weeks ago. I’ve been on a stable dose of perphenazine on top of the shot. I took my LTheanine, Klonopin, and ativan before going to bed.

None of it seemed to help, though. I’m feeling betrayed by the meds.

I have a hard enough time sleeping, but then ■■■■ like this happens and it makes it even harder.


#2

I hate that this place gets quiet at night. All the proverbial demons come out at night and no one’s around to save me.


#3

Hey @LED. Everything is going to be ok. When I feel this way I do as you did, cuddle up on the couch with the lights on. Im sorry I don’t know how to help much, but I’m here.


#4

Thanks for replying. Just knowing I’m not alone helps.


#5

No problem. Have your meds helped any since you felt the grab?


#6

Not really. It’s part PTSD causing me problems.

I always get paranoid that it’s my ex somehow. That he’s found me and is going to hurt me again.

I know, logically, that’s impossible. He’s in prison. But I’m still scared.


#7

Do you ever get any marks on your body from the tactile hallucinations? I get tactile hallucinations where I feel like I’ve been scratched, at least a few times a month. Odd thing is, I’ll actually have a visual mark on my body, which doesn’t make any sense!


#8

No, I’ve never had any marks. Summertime’s I’ll think I do, but they always mysteriously disappear when I try to show someone.


#9

You could always try taking a picture of it immediately after it happens if you think you see something, like I have done. The picture will either reflect something or it won’t. If you do legitimately get marks on your body from your tactile hallucinations, there could be something else going on along with your SZ…as is the case with me.


#10

Well, I didn’t get any sleep. Every time I started to relax my mind started spiralling again. I feel awful and I’m still scared.

Moreso for what this increase in symptoms means, but also because I’m worried it’s an omen. I’m scared my ex will find me and whenever this happens it feels like he’s getting closer.

But I’m about to switch up my med regimen and this seems like bad timing. Or maybe good timing? I don’t know. I’m scared. I’m just really scared.


#11

Whenever I"m scared I think I’m just not ready for this life. And I treat myself like a baby. So, spoil yourself. You have it coming.


#12

I’m sorry this is happening to you @LED. It sounds like it’s a good thing you’re getting a med adjustment soon.


#13

I’m just scared because we’re dropping the shot because it’s too expensive with the increase in cost of the perphenazine, and doubling the perphenazine, which pretty much brings us back to to the same cost anyways.

But I don’t know. I’m not hopeful.

The perphenazine has a lot of side effects already, so I’m not looking forward to an increased dose.


#14

I took perphenazine and couldn’t handle the side effects either. I switched to Haldol. So far, I just have akithisia which is mostly treated by taking 2 mg of Cogentin per day. I still have a bit of a need to move and nervousness but it’s bearable.


#15

Yeah, I was on haldol before this, but it stopped working for me. :sob:

The perphenazine works better than the haldol ever did, but there are definitely a lot more side effects.


#16

Oh man. That sucks that the one working for you causes the most symptoms. How many meds have you tried?


#17

A lot. Over a dozen. But after having so many problems with atypicals I’m now sticking to only typicals.


#18

The only atypical I can afford is Geodon and it doesn’t work for me. I’m on typicals now too